An application of Boussinesq equations to Bragg reflection of irregular waves

Tai Wen Hsu, Shih Chun Hsiao, Shan Hwei Ou, Swun Kwang Wang, Bin Da Yang, Shih En Chou

Research output: Contribution to journalArticlepeer-review

27 Citations (Scopus)


A numerical model based on the second-order fully nonlinear Boussinesq equations of Wei et al. [1995. Journal of Waterway, Port, Coastal and Ocean Engineering 121 (5), 251-263] is developed to simulate the Bragg reflection of both regular and irregular surface waves scattered by submerged bars. Particularly for incident regular waves, the computed results are observed to agree very well with the existing experimental data as presented by Davies and Heathershaw [1984. Journal of Fluid Mechanics 144, 419-446] and Kirby and Anton [1990. Proceedings of the 22nd International Conference on Coastal Engineering, ASCE, New York, pp. 757-768). In the case of incident irregular waves, the simulated results reveal that the distribution of Bragg reflection from irregular waves becomes more flat than that of regular waves. Due to lack of experimental data, the numerical results for incident irregular waves are compared with those of the evolution equation of the mild-slope equation [Hsu et al., 2002 Proceedings of the 24th Ocean Engineering Conference in Taiwan, pp. 70-77 (in Chinese)]. In addition, several parameters such as the number of bars, the relative height of bars and the spacing of bars affecting Bragg reflection are also discussed.

Original languageEnglish
Pages (from-to)870-883
Number of pages14
JournalOcean Engineering
Issue number5-6
Publication statusPublished - 2007 Apr

All Science Journal Classification (ASJC) codes

  • Environmental Engineering
  • Ocean Engineering


Dive into the research topics of 'An application of Boussinesq equations to Bragg reflection of irregular waves'. Together they form a unique fingerprint.

Cite this